It is currently Sun Aug 20, 2017 6:54 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
 Post subject: help starting to taper
PostPosted: Thu Mar 18, 2010 11:17 pm 
Offline
Average Poster
Average Poster

Joined: Wed Mar 17, 2010 10:04 pm
Posts: 17
This is my first post so i apologize if i am not doing this right; tips are welcome for future postings. I have been taking suboxone for 10 months and have been on a consistent does of 8mg daily 4 in the am and 4 in the pm. I am scheduled for my monthly appt (i only go to my dr once a month) and we are going to be discussing reducing my dose and I am terrified. I have no idea what my dr. will want to reduce to and wanted to know what others that have reduced by. Will there be any withdrawal symptoms, i understand that the will probably depend on what the reduction is so any advice on a reasonable reduction that would keep me going about day to day without feeling any withdrawal symptoms? My dr has been very kind and I believe he will continue to allow me to go at my own pace. I just want to be prepared, i.e. time off from work if needed after reducing my dose. It seems like a lot of folks don’t really feel to bad until they reduce a lot so i think i will be ok, i know i will be ok! Mainly just looking for advice and what to expect. Thank you very much in advance.


Top
 Profile  
 
 Post subject:
PostPosted: Fri Mar 19, 2010 9:50 am 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Tue Oct 20, 2009 11:29 am
Posts: 246
Welcome luvmy3 -

I'm no expert at a full taper. You will probably get lots of great help.

First the Withdrawal question. It appears pretty common that as people taper down to 4mg a day, there seems to be little withdrawal symptoms noticed. That, of course, depends on each person and how they absorb suboxone sublingually.

That is the 'ceiling effect' - which you can read about. From 4mg on down - the best advice is slow taper steps - and wait a week or more at each step. Many recommend a 10% a day taper or something like that. I'll leave others like Diary of a Quitter (who tapered with almost zero wd's..) or others.

Anyway - I TOTALLY understand your fear. I believe you need to tell the doctor that as well. You can and many have tapered down to very small doses of suboxone with minimal withdrawal symptoms.

There are longer term PAWS (Post Acute Withdrawal Symptoms) they call them, which you and your doctor may want to discuss as well. I wish you all the best.


Top
 Profile  
 
 Post subject:
PostPosted: Fri Mar 19, 2010 12:33 pm 
Hello luvmy3 and welcome! Try not to be too scared about starting to taper. Talk to your doctor about your concerns and request (firmly) to taper very slowly. Hopefully, he/she is planning a reasonable taper for you. I also wanted to ask you - Do you even want to taper? Is your doctor one who will or will not support long-term or permanent maintenance on Suboxone? The reason I ask is that there are a lot of people who have decided that they will probably stay on Suboxone for the rest of their life. They know they need it because of many prior relapses or just because they know they feel and function better while on it. Point being....if you don't want to taper or wean off Suboxone, you shouldn't have to.
As far as withdrawal problems if you do taper....I agree with Lathedude's reply. Personally, I tapered from 8mg/day to 4mg/day with little to no problem at all. The only thing I remember noticing was a runny nose (which I always got when withdrawing from my former drug(s) of choice) and maybe a touch of anxiety. But over all, nothing major with reducing as low as 4mg/day. I would think it would be very reasonable to request a reduction to 6mg/day and stay there for at least a couple of weeks before reducing further.
Once you get down to 4mg/day, I would request to slow things down even more. For me, I had to back off tapering when I tried to get under 4mg/day. I started having too many cravings and just did not feel well dropping under that dose. So I stopped tapering for a while and just stayed at 3-4mg/day for a few months. I have now over the past couple of weeks been able to drop again, taking 2-3mg/day and am doing fine with that. So yes, for me, it's going to have to be a slow and long process to taper further.
Try to remember the most important thing - Your Recovery! Staying away from full-agonist opiates is the ultimate goal. To me, if that means I'm on a little dose of Suboxone forever.....so be it!
Anyway....best of luck and please come back and tell us how it goes!


Top
  
 
Our Sponsors
 Post subject:
PostPosted: Sat Mar 20, 2010 1:18 am 
Offline
Average Poster
Average Poster

Joined: Wed Mar 17, 2010 10:04 pm
Posts: 17
thank you so much for the reply’s they really made me feel better i will definitely post back and let you know what my dr says monday, thanks again and have a great weekend everyone


Top
 Profile  
 
 Post subject:
PostPosted: Sat Mar 20, 2010 3:42 am 
Offline
Power Poster
Power Poster
User avatar

Joined: Fri Feb 12, 2010 2:38 am
Posts: 63
Hi luvmy3 it sounds like you have responsible doc who cares so if this is true then the both of you should work out a plan together so you are comfortable in reducing your daily dose. In my opinion I think you should try lowering your dose by 2mg. Continue taking 4mg in the morning and try to switch to 2mg in the evening. If you are focused in your tapper and it is something that you really want to do then I think you will be ok in lowering your daily dose by 2mg in the evening. Suboxone has a very long half life so for the first couple days after you lower your dose you probably wont feel any difference. If you are to notice any symptoms from the change in your dose they will probably occur around the 3 or 4 day mark if they do at all. If this plan doesn't work for you try only lowering your dose by 1mg. Regardless I think you will find it easier to lower your evening dose than the morning. I hope this was helpful and I wish you the best of luck.


Top
 Profile  
 
 Post subject:
PostPosted: Sat Mar 20, 2010 10:32 pm 
Offline
Average Poster
Average Poster

Joined: Wed Mar 17, 2010 10:04 pm
Posts: 17
thanks Joseph hat helps i really just wasn’t sure what type of dose reduction would be a good starting pointing i do think that reducing the evening dose sounds like the best idea as some evenings i am so busy i almost forget to take the dose i feel so much better for my appt Monday armed with this info thanks again for the advice and have a great night.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group